Alert archive / South Dakota / High Wind Warnings in 2007
High Wind Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind warning at Sep 29, 2007, 1:36 AM CDT for Lincoln County, Minnehaha County, South Dakota; Rock County, Minnesota; Lyon County, Iowa. It was in force for 77 min. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 29, 2007, 1:36 AM CDT (06:36 UTC)
- Expired
- Sep 29, 2007, 2:53 AM CDT
- In force
- 77 min
- Issued by
- NWS Sioux Falls, SD
Counties Lyon County, IA, Rock County, MN, Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 21 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 1:42 AM CDT | NON-TSTM WND DMG | 1 W Sioux Falls, SD | LARGE TREE FELL ON CAR NEAR 10TH STREET AND LINCOLN AVENUE IN WESTERN SIOUX FALLS. |
| Sep 29, 1:42 AM CDT | NON-TSTM WND DMG | Sioux Falls, SD | LARGE TREE FELL ON CAR NEAR 10TH STREET AND LINCOLN AVENUE IN WESTERN SIOUX FALLS. |
| Sep 29, 1:46 AM CDT | NON-TSTM WND DMG | 2 S Sioux Falls, SD | LARGE TREE BRANCH THROUGH HOME WINDOW AND POSSIBLY ON POWER LINE NEAR 37TH STREET AND DULUTH AVENUE IN SOUTH CENTRAL SIOUX FALLS. |
| Sep 29, 1:46 AM CDT | NON-TSTM WND DMG | Sioux Falls, SD | LARGE TREE BRANCH THROUGH HOME WINDOW AND POSSIBLY ON POWER LINE NEAR 37TH STREET AND DULUTH AVENUE IN SOUTH CENTRAL SIOUX FALLS. |
| Sep 29, 1:55 AM CDT | NON-TSTM WND DMG | 5 Sw Sioux Falls, SD | LARGE TREE DOWN...BLOCKING ROAD NEAR 61ST STREET AND DREXEL DRIVE IN SOUTHWEST SIOUX FALLS. |
| Sep 29, 2:05 AM CDT | NON-TSTM WND DMG | 2 S Sioux Falls, SD | LARGE TREE DOWN IN INTERSECTION AT 39TH STREET AND SUMMIT AVENUE IN SOUTH CENTRAL SIOUX FALLS. |
| Sep 29, 2:05 AM CDT | NON-TSTM WND DMG | 2 Wsw Sioux Falls, SD | LARGE TREE DOWN ACROSS ROAD NEAR WESTWARD HO COUNTRY CLUB IN WESTERN SIOUX FALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 290636 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 136 AM CDT SAT SEP 29 2007 .STRONG WIND ALOFT WILL SURFACE TO THE NORTH OF A CLUSTER OF THUNDERSTORMS OVER EXTREME SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA. WINDS GUSTS OF 60 TO 80 MPH WILL BE POSSIBLE...WITH SUSTAINED WINDS FOR A LONGER TIME OF 40 TO 60 MPH. IAZ001-MNZ098-SDZ062-067-290800- /O.NEW.KFSD.HW.W.0006.070929T0636Z-070929T0800Z/ LYON-ROCK-MINNEHAHA-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...LUVERNE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 136 AM CDT SAT SEP 29 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. WINDS OF 40 TO 60 MPH...WITH A FEW GUSTS OF 60 TO 80 MPH ARE EXPECTED AROUND THE TRI STATE AREA AS A CLUSTER OF WEAKENING THUNDERSTORMS PASSES OFF TO THE SOUTH. WINDS WILL START TO DIMINISH BETWEEN 200 AND 300 AM CDT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS73 KFSD 290753 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 253 AM CDT SAT SEP 29 2007 .WITH THE CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUING TO WEAKEN OVER NORTHWEST IOWA AND SOUTHWEST MINNESOTA...WINDS ARE NOT EXPECTED TO REACH DAMAGING LEVELS THE REMAINDER OF TONIGHT. IAZ001-MNZ098-SDZ062-067-290900- /O.CAN.KFSD.HW.W.0006.000000T0000Z-070929T0800Z/ LYON-ROCK-MINNEHAHA-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...LUVERNE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 253 AM CDT SAT SEP 29 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE HIGH WIND WARNING. THE POTENTIAL FOR VERY STRONG AND DAMAGING WINDS HAS DIMINISHED ACROSS THE TRI STATE AREA. HOWEVER...GUSTY SOUTH WINDS AT 30 TO 40 MPH WILL ONLY SLOWLY DIMINISH THROUGH 5 AM. $$ CHAPMAN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind warning went out at Sep 28, 9:15 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 28, 9:15 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT FRI SEP 28 2007 .DISCUSSION... MAIN CHG EARLIER THIS EVE FM PREV FCST WAS TO UP POPS DRAMATICALLY TO AT LEAST LIKELY INTO SERN SD AFT MIDN AS DECENT MCS MOVES NEWD FM NEB. IN DEPTH 00Z UPR AIR ANALYSIS SHOWS JUICY SLY INFLOW ARND 850MB FM WRN KS TO CNTRL NE SURGING NEWD ALG WITH GOOD MID LVL CONVERGENCE AND WARM ADVECTION WITH CONVECTIVELY INDUCED SHORT WAVE. RATHER COLD ALOFT WITH GOOD LAPSE RATES. OTRW PREV FCST IN THE BALLPARK. SLY SFC WINDS HAD TEMPORARILY DECOUPLED EARLY THIS EVE...BUT WILL LIKELY COME BACK UP AS GRADIENT INCREASES. && .PREV DISCUSSION... WL GO AHEAD AND LEAVE THE WIND ADVY ALONE FOR VERY EARLY THIS EVENING...AS CHAMBERLAIN AND WINNER SD ARE BUMPING UP RIGHT AGAINST CRITERIA...BOTH FOR SUSTAINED AND GUSTS. OTHERWISE...VERY TIGHT SFC PRS GRAD AND STOUT WINDS OFF THE SFC OF 45 TO 60 KTS THRU THE CWA WL KEEP THE WINDS STIRRED UP ALL NIGHT. WOULD NOT BE SURPRISED IF SOME EXPOSED LOCATIONS LIKE THE BUFFALO RIDGE AND OUR SW CORNER PUSH WIND ADVY CRITERIA OVERNIGHT. BUT DID NOT OPT TO ISSUE AN ADVY FOR THOSE AREAS TONIGHT AS MANY TIMES THOSE KINDS OF WINDS AT NIGHT ARE TOO SPOTTY FOR AN ADVY MENTION. A VERY SUBTLE MID LVL S/W CONTS TO MOV NEWD THRU THE CWFA OVERNIGHT. ONE CAN SEE SOME CONVECTION FIRING ATTM IN THE GOODLAND KS CWFA. ISENTROPIC ASCENT IS STRONG TONIGHT WITH DECENT LAPSE RATES. THEREFORE LOW POPS FOR SPOTTY CONVECTION ARE STILL WARRANTED. FOR LOWS...CONTINUED THE TREND OF GOING WITH THE WARMEST GUIDANCE READINGS AND ACTUALLY KEPT OUR SW CWFA IN THE UPPER 60S. ACTIVE WEATHER THROUGH MUCH OF THE SHORT TERM FORECAST. STRONG UPPER WAVE EASILY DISTINGUISHABLE ON WATER VAPOR CURRENTLY OVER WRN OREGON WILL MOVE ACROSS THE ROCKIES TONIGHT/TOMORROW AND THE NRN PLAINS TOMORROW NIGHT/SUNDAY. WARM FRONT TO PUSH THROUGH THE AREA TONIGHT...BRINGING 60 DEGREE DEW POINTS CURRENTLY ACROSS KANSAS INTO THE AREA FOR TOMORROW. BEST THETAE ADVECTION ABOVE THE CAP WILL OCCUR LATE TONIGHT INTO TOMORROW MORNING AROUND 700 MB...WHERE A FEW THUNDERSTORMS SHOULD BE ABLE TO POP. KEPT THE HIGHEST POPS DURING THE MORNING HOURS IN THE EAST ALONG THE BEST THETAE GRADIENT. OTHERWISE EXPECTING A DRY AND WINDY DAY FOR SATURDAY. PRESSURE GRADIENT SUPPORTS MARGINAL WIND ADVISORY CRITERIA. THE MAIN QUESTION IS TO WHAT EXTENT MID AND HIGH CLOUDS WILL AFFECT MIXING POTENTIAL. 40 TO 50 KT LOW LEVEL IN PLACE...SUCH THAT ANY DECENT WARMING OF THE BNDRY LAYER WOULD PROVIDE ENOUGH MIXING TO PUSH MANY PLACES ACROSS THE WIND ADVISORY THRESHOLD. FIRE WEATHER WISE...DESPITE STRONG WINDS TOMORROW HIGH DEW POINTS WILL SOMEWHAT HOLD FIRE WEATHER THREAT IN CHECK...AT LEAST BELOW RED FLAG. FOR TOMORROW NIGHT...A PIECE OF UPPER LEVEL ENERGY EXPECTED TO KICK OUT AHEAD OF THE MAIN UPPER LEVEL LOW OVER COLORADO. THIS ALONG WITH THE NOSE OF A 50 KT LOW LEVEL JET AND ANOTHER THETAE PUSH WILL COMBINE TO PRODUCE AN AREA OF THUNDERSTORMS IN THE WEST. CANT RULE OUT A SEVERE THUNDERSTORM IN THE WEST TOMORROW EVENING...HOWEVER THE OVER ALL THREAT IS LOW. UPPER WAVE TO MOVE ACROSS THE AREA ON SUNDAY WITH THE CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. RATHER COLD CORE ALOFT WITH STEEP LAPSE RATES. ALSO A VERY DYNAMIC WAVE...SO WITH ANY DAYTIME HEATING...MAY BE ABLE TO GET A FEW THUNDERSTORMS TO PRODUCE HAIL. DRY ON MONDAY BUT THE NEXT DYNAMIC UPPER LOW SCHEDULED FOR MONDAY NIGHT AND TUESDAY. ANOTHER STRONG WARM FRONT MONDAY NIGHT SHOULD AGAIN PRODUCE THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. MODEL UNCERTAINTY INTO THE EXTENDED...BUT LOOKS DRY WED AND THU WITH A BETTER CHANCE GOING INTO LATE NEXT WEEK. NEXT GOOD CHANCES FOR PRECIPITATION PROBABLY NOT UNTIL NEXT WEEKEND WHEN UPPER TROUGH MOVES INTO THE CENTRAL CONUS AND GULF OF MEXICO OPENS UP. && .AVIATION... SCT TSRA WITHIN PLUME OF FAIRLY STRONG ELEVATED INSTABILITY WILL TRAVERSE HEART OF CWA IN THE 05Z-13Z WINDOW. BULK OF ACTIVITY SHUD AFFECT KFSD AREA...ERN TWB316 AND WRN TWB243. WL KEEP ACTIVITY AT A LOWER LEVEL FOR KSUX FROM 09Z-13Z. EVEN WITH CONVECTION... EXPECT CONDITIONS TO REMAIN VFR IN GENERAL...LOCALLY MVFR VSBYS. WINDS TEMPORARILY DECOUPLING THIS EVENING...BUT STRENGTHENING LLJ WL PROVE TO KEEP WINDS IN THE 15 TO 30 MPH RANGE OVERNIGHT...ESPLY AT HIGHER TERRAIN...AND COULD SEE SOME GUSTS TO 30 TO 40 MPH LATER TONIGHT AS LOW LVL WNDS APPROACH 50-60 KTS OFF SFC. SHEAR CUD TO BE ENOUGH TO WARRANT SOME MENTION OF LLWS...AND WL LKLY ADD TO 06Z TAF ISSUANCE AFTER LOOKING OVER 00Z RUN GUIDANCE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RYRHOLM/CHAPMAN
Hazardous weather outlook, Sep 28, 11:06 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1106 AM CDT FRI SEP 28 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1106 AM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS MAY DEVELOP TONIGHT...BUT ARE NOT EXPECTED TO BECOME SEVERE. MOST OF THE CONVECTIVE DEVELOPMENT WILL BE OVERNIGHT AND INTO SATURDAY MORNING. WIND AND FOG... SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH THIS AFTERNOON...WITH OCCASIONAL GUSTS TO AROUND 40 MPH...APPROACHING CENTRAL SOUTH DAKOTA. THE SOUTH WINDS WILL CONTINUE TO BE STRONG ON SATURDAY. FIRE DANGER... WITH STRONG WINDS TODAY AND RELATIVELY DRY AIR...THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY NEAR THE MISSOURI RIVER AREA. THE COUNTIES INCLUDED ARE GREGORY...BRULE AND JERAULD. NATIVE GRASSES ARE BEGINNING TO CURE OUT IN THOSE AREAS SO USE EXTREME CAUTION WITH ANY USE OF FIRE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS COULD DEVELOP OVER CENTRAL SOUTH DAKOTA ON SATURDAY AFTERNOON...THEN PROGRESS EAST AT NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WEST OF INTERSTATE 29 BEFORE MIDNIGHT. THE THUNDERSTORMS SHOULD MERGE INTO A LARGER COMPLEX AND BRING MAINLY A THREAT OF RAIN TO AREAS EAST OF INTERSTATE 29 LATE SATURDAY NIGHT INTO SUNDAY. IF THIS SYSTEM CAN COME OUT A FEW HOURS SLOWER THAN CURRENT EXPECTATIONS...THERE WILL BE A THREAT FOR SEVERE THUNDERSTORMS OVER NORTHWEST IOWA ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:10 AM CDT | Wind Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 15 hr |
Nearby
High Wind Warnings in South Dakota, 2007High Wind Warnings in Minnesota, 2007High Wind Warnings in Iowa, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.